Alabama, 2005Flash Flood in Alabama, June 6, 2005
June 6, 2005 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 9:27 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 9:27 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 AM CDT MON JUN 6 2005
.UPDATE FOR TODAY...
MOIST AIR MASS OVER THE FORECAST AREA HAS BEEN COOKING THIS MORNING
UNDER SUNNY SKIES. CUMULUS CLOUDS STARTED TO FORM AROUND 84
DEGREES...AND EXPECT CLOUD COVER AND CONVECTION TO RAMP UP INTO THE
AFTERNOON HOURS. AIR MASS IS MORE UNSTABLE THIS MORNING THAN PAST
TWO MORNINGS...AS THE 12Z BMX SOUNDING HAD A -10C 500 MB
TEMPERATURE. PRECIPITABLE WATER WAS UP TO 1.55 AT 12Z...BUT LATEST
LAPS SOUNDINGS HAS PW UP TO 1.77 INCHES. EXPECT LIFTED INDICES AND
SBCAPES TO BE AROUND -6 TO -8 AND 3500 TO 4500 J/KG RESPECTIVELY
THIS AFTERNOON. OLD MCV OVER MISSISSIPPI MAY NOT MOVE MUCH
TODAY...BUT ONGOING CONVECVTION HAS ALREADY KICKED OUT OUTFLOW
BOUNDARIES AND GRAVITY WAVES INTO ALABAMA. WET MICROBURST POTENTIAL
IS HIGH THIS AFTERNOON. THE STRONGEST THUNDERSTORMS...WITH AT LEAST
65 DBZ REFLECTIVITIES ALOFT...WILL BE CAPABLE OF PRODUCING 50 KNOT
WIND GUSTS. BOTTOM LINE...AN ACTIVE AFTERNOON OF CONVECTION IS
EXPECTED OVER THE FORECAST AREA.
LONG-TERM FORECASTER HAS ALREADY INCREASED POPS TO 60 PERCENT OVER
ALL BUT THE NORTHEAST CORNER OF THE CWA FOR TODAY. HE ALSO BUMPED
UP THE MAXIMUM TEMPERATURES A LITTLE BASED ON CURRENT READINGS.
03
&&
PREVIOUS DISCUSSION...ISSUED AT 431 AM CDT
DISCUSSION...THE GENERAL WEATHER PATTERN LOOKS TO BE STUCK IN A BIT
OF AN EARLY SUMMER RUT...WITH BROAD UPPER LEVEL RIDGING ALONG THE
EAST COAST...AND TROUGHING OVER THE WESTERN STATES. ALTHOUGH THE
OVERALL SITUATION WILL BE SOMEWHAT STAGNANT...WEAK DISTURBANCES IN
THE UPPER FLOW...AND SLIGHT VARIATIONS IN THE LOW LEVELS WILL BRING
AT LEAST SOME VARIETY TO THE FORECAST THROUGH THE WEEK. THERE IS
SOME INDICATION THAT THE PATTERN WILL BEGIN TO BREAK DOWN NEXT
WEEKEND...HINTING AT A SHIFT TO A MORE SUMMER LIKE REGIME.
SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) THE PRESENCE OF ABOVE
NORMAL AND ABUNDANT LOW LEVEL MOISTURE WILL BE ONE OF THE MORE
PROMINENT FACTORS IN THE SHORT TERM FORECAST. UPPER LEVEL SHORT
WAVES EJECTING OUT OF THE WESTERN TROUGH WILL CONTINUE TO FIRE
CONVECTION OVER TEXAS AND THE PLAINS STATES. MCVS AND CONVECTIVE
REMNANTS WILL CONTINUE TO TRACK EASTWARD ACROSS THE DEEP
SOUTH...WHERE THE INTERACTION OF THE MOIST BOUNDARY LAYER...AND THE
PROXIMITY OF THE SEA BREEZE FRONT WILL COMBINE TO REFIRE
CONVECTION. THE TIMING AND IMPACT OF THESE FEATURES WILL MAKE A BIG
DIFFERENCE IN THE FORECAST. OVERNIGHT TEMPS WILL CONTINUE TO RUN A
TAD ABOVE NORMAL...HIGH TEMPS CLOSE TO CLIMO...AND POPS AT OR ABOVE
CLIMO THROUGH THE PERIOD.
FOR TODAY...THE FIRST MCV OF THE PERIOD IS FORECAST TO PASS ACROSS
THE AREA. REMNANTS OF LAST NIGHTS CONVECTION ARE CONTINUING TO
ERODE...WITH CLOUD TOP WARMING EVIDENT. AT THE SAME TIME...
CONVECTION IS ALREADY BEGINNING TO REFIRE ALONG THE PERIPHERY OF
THE MCV...AHEAD OF THE VORT CENTER REPRESENTED WELL IN THE RUC AND
NAM. HAD SOME DOUBT AS TO THE IMPACTS OF CLOUD COVER FROM THE
REMNANTS...BUT AS THE CLOUDS CONTINUE TO ERODE...SHOWER AND
THUNDERSTORM CHANCES ARE LOOKING BETTER AND BETTER FOR TODAY.
BELIEVE BEST CHANCES WILL BE SOUTH...IN THE DEEPER MOISTURE...AND
WITH THE POSSIBLE INTERACTION WITH SEA BREEZE CONVECTION/FLOW.
FOR THE REMAINDER OF THE SHORT TERM...EXPECTING MAINLY MORE OF
THE SAME...DIURNALLY DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS.
LATE WEDNESDAY AND INTO THURSDAY...NAM AND GFS IN AGREEMENT
PLACING US IN A BIT OF AN INUCED TROUGH BETWEEN A STRENGTHENING
RIDGE OFF THE GEORGIA COAST...AND A RIDGE OVER MEXICO...AND
ANOTHER DECENT IMPULSE EJECTING OUT OF THE WESTERN TROUGH.
.LONG TERM (FRIDAY THROUGH MONDAY)...
OVERALL PATTERN BEGINS TO CHANGE SOME DURING THE LONG TERM AS AN
UPPER LEVEL RIDGE IS FORECAST TO STRENGTHEN OVER THE AREA THROUGH THE
EXTENDED. RAIN CHANCES WILL BEGIN TO DECREASE AS THE FORECAST PERIOD
PROGRESSES. ON FRIDAY AND SATURDAY...EXPECT THE MORE TYPICAL
SUMMERTIME CONDITIONS OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WITH TEMPERATURES NEAR NORMAL IN THE MID 80S. WITH A
SOMEWHAT DRIER FORECAST ANTICIPATED FOR SUNDAY AND MONDAY AS THE
UPPER LEVEL RIDGE BUILDS...WENT SLIGHTLY ABOVE GUIDANCE FOR
AFTERNOON HIGHS AS TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S
ACCOMPANIED BY ONLY A SLIGHT CHANCE OF POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 89 67 86 67 / 50 30 50 30
ANNISTON 87 70 85 68 / 40 30 50 30
BIRMINGHAM 86 70 85 69 / 50 30 50 30
TUSCALOOSA 90 70 86 70 / 50 40 50 30
CALERA 87 69 85 69 / 50 40 50 30
AUBURN 88 68 87 68 / 50 30 50 30
MONTGOMERY 91 71 90 71 / 50 40 50 40
TROY 88 71 87 70 / 60 50 50 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
81/99
Hazardous weather outlook, Jun 6, 9:40 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 AM CDT MON JUN 6 2005
ALZ011>015-017>050-071130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1033 AM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
SCATTERED TO NUMBEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST
AREA FROM 11 AM TO 9 PM. SOME OF THESE STORMS WILL BE STRONG TO
LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50
MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED
HEAVY RAINFALL IS ALSO EXPECTED.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
03
In the hours before
Special weather statement, Jun 6, 11:44 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1244 PM CDT MON JUN 6 2005
ALZ024-061830-
JEFFERSON-
1244 PM CDT MON JUN 6 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 130
PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BIRMINGHAM...MOVING NORTH AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BIRMINGHAM...
BIRMINGHAM AIRPORT...FULTONDALE...GARDENDALE...PINSON AND MORRIS
THROUGH 130 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 11:50 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT MON JUN 6 2005
ALZ035-061815-
CHILTON-
1250 PM CDT MON JUN 6 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 115
PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTHWEST OF INGRAM...MOVING EAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLANTON AND INGRAM
THROUGH 115 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 12:17 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT MON JUN 6 2005
ALZ036-061900-
COOSA-
117 PM CDT MON JUN 6 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 200 PM
CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEOGUFKA. THE THIS THUNDERSTORM WAS NEARLY
STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEOGUFKA...MARBLE
VALLEY AND STEWARTVILLE THROUGH 200 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Flash Flood, Jefferson
- When
- June 6, 12:32 PM CST to 2:30 PM CST
- Where
- Jefferson County, Birmingham
- Property damage
- $14,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.517, -86.817
Finley Boulevard, 28th Street, 30th Street, Messer Airport Highway and 43rd Avenue were flooded and temporarily impassable. Several vehicles were submerged in the high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459787.